South Carolina, 2007Damaging Winds in South Carolina, August 23, 2007
August 23, 2007 · NWS CAE · 2 events in 2 counties and zones
A few isolated pulse storms developed over the northern sections of the CWA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few isolated pulse storms developed over the northern sections of the CWA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Aug 23, 2:06 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 23, 2:06 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
306 PM EDT THU AUG 23 2007
.SYNOPSIS...
WEAK COLD FRONT TO THE NORTH WILL DISSIPATE TONIGHT. HIGH PRESSURE
WILL BUILD BACK OVER THE AREA FRIDAY AND SATURDAY WITH A FEW
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS BOTH DAYS.
&&
.NEAR TERM /UNTIL 9 PM THIS EVENING/...
RAINFALL EARLIER IN THE DAY HAS STABILIZED THE LOWER ATMOSPHERE.
MUCH OF THE CONVECTIVE ACTIVITY HAS SHIFTED DOWN NEAR THE COAST
WHERE A WEAK SEA BREEZE HAS DEVELOPED. ALTHOUGH CAE LAPS SOUNDING
AND FORECAST CAE NAM SOUNDINGS SHOWING OVER 2 INCHES OF PW...CAPES
2000-2500 AND LIS -4/-5...CONVECTIVE TEMPERATURES ARE ABOUT
94-95F. CURRENT READINGS NEAR 90. SO LOWERED POPS THIS AFTERNOON
TO SLIGHT CHANCE EXCEPT FOR 30 PERCENT NEAR CHS CWA WHERE THE
ACTIVITY HAS BEEN ONGOING. WILL DROP MENTION IN CWA THIS EVENING
AT 8PM.
&&
.SHORT TERM /9 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE EXPECTED TO COVER THE AREA LATER TONIGHT THROUGH
SATURDAY NIGHT. AIRMASS DRIES A BIT WITH PW VALUES NEAR 1.80 INCH
FOR FRIDAY BUT SHOULD BE UNSTABLE ENOUGH FRIDAY AFTERNOON WITH
LATE AFTERNOON AND EARLY EVENING CAPES NEAR 1500 AND LIS -4/-5.
HIGH TEMPERATURES AND CONVECTIVE TEMPERATURES IN THE LOWER 90S.
DECIDED TO GO JUST ISOLATED CONVECTIVE ACTIVITY FRIDAY. FRIDAY
NIGHT SHOULD BE QUIET THOUGH. SATURDAY SIMILAR TO FRIDAY MOISTURE
WISE WITH SIMILAR AFTERNOON INSTABILITY. BUT WILL GO SLIGHT CHANCE
WITH HIGH TEMPERATURES EXPECTED TO BE HIGHER IN THE UPPER 90S.
THEN EVERYTHING SHOULD BE QUIET AGAIN SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER TROUGH BEGINS TO SUPPRESS STRONG UPPER RIDGE SUNDAY. UPPER
RIDGE TRIES TO BUILD BACK MONDAY BUT WEAK RIPPLES IN UPPER
NORTHWEST FLOW SORT OF HOLD UPPER RIDGE TO THE WEST MONDAY THROUGH
TUESDAY. WINDS EXPECTED TO BE MORE EASTERLY TO SOUTHEASTERLY
MONDAY AND TUESDAY AND THIS SHOULD KEEP HIGH TEMPERATURES IN THE
LOWER TO MID 90S INSTEAD OF UP NEAR 100 DEGREES. GFS SHOWS ANOTHER
STRONGER SHORT WAVE APPROACHING AREA WEDNESDAY AND THURSDAY. THIS
SHOULD KEEP THE UPPER RIDGE WEST OF THE AREA AS WELL. HPC HIGH
TEMPERATURES MAINLY IN THE LOWER 90S WITH A CHANCE OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS LOOK GOOD FOR WEDNESDAY AND
THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
DEBRIS CLOUDS FROM EARLY MORNING CONVECTION SLOWLY THINNING OUT
AS THEY MOVE GENERALLY TO THE SW ACROSS THE AREA THIS AFTERNOON.
WIDELY SCATTERED STORMS POSSIBLE LATE THIS AFTERNOON/EARLY THIS
EVENING AT AIRMASS BECOMES MORE UNSTABLE. WILL JUST MENTION CB IN
TAFS INTO THE EARLY EVENING HOURS. WINDS LIGHT AND VARIABLE BUT
OCCASIONALLY SE 3-7 KT THROUGH 00Z FRIDAY. SOME MID LEVEL CLOUDS
WILL LINGER DURING THE OVERNIGHT HOURS WITH SOME MVFR/IFR
CONDITIONS POSSIBLE 09Z-12Z FRIDAY. MORE CU WILL DEVELOP BY LATE
FRIDAY MORNING.
AVIATION OUTLOOK...FRIDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...22
Hazardous weather outlook, Aug 23, 4:12 AM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
512 AM EDT THU AUG 23 2007
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-240915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
512 AM EDT THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL WEATHER DISTURBANCE WILL MOVE SOUTHWEST ACROSS THE
AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY AND TONIGHT. AN ISOLATED STORM OR TWO COULD PRODUCE
DAMAGING WIND GUSTS. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Thunderstorm Wind, Fairfield
- When
- August 23, 5:20 PM EST to 5:30 PM EST
- Where
- Fairfield County, 6 mi WSW of Winnsboro to 7 mi SSW of Winnsboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 34.347, -81.197
DOT reported several trees down southwest of Winnsboro on SC hwys 54, 213, and 304.
Thunderstorm Wind, Chesterfield
- When
- August 23, 6:59 PM EST to 7:17 PM EST
- Where
- Chesterfield County, 5 mi NW of Chesterfield to 2.5 mi W of Chesterfield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1.0 million
- Reported by
- Department of Highways
- Coordinates
- 34.781, -80.142
DOT reported several trees and road signs blow down on SC hwys 59 and 59 west to northwest of Chesterfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
- Damaging Winds in Indiana, August 23, 2007$120,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42908, 42909.